MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366480
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0289375, medical device expiration date: 2022-10-31, device manufacture date: 2020-10-15.Medical device lot #: 0316315, medical device expiration date: 2022-11-30, device manufacture date: 2020-11-11.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium heparin (nh) blood collection tubes, the device experienced discolored / abnormal additive form.The following information was provided by the initial reporter.The customer stated: customer reports that they are using the sodium heparin tubes and they noticed that there is crystallization at the bottom of the tube.She said it looks like a contact lens.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples, but two (2) photos were provided for investigation.The photos were reviewed and the indicated failure mode for additive abnormality with the incident lot was not observed.The photos show a pellet of freeze-dried additive in the bottom of the tube.For product catalog 366480, the sodium heparin additive is filled into the tubes and then the tubes are freeze-dried.The photos show the normal appearance of the additive after the freeze-dried process.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of additive abnormality.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium heparin¿ (nh) blood collection tubes, the device experienced discolored / abnormal additive form.The following information was provided by the initial reporter.The customer stated: customer reports that they are using the sodium heparin tubes and they noticed that there is crystallization at the bottom of the tube.She said it looks like a contact lens.

Brand Name
BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12284459
Report Number1917413-2021-00705
Device Sequence Number14803237
Product Code JKA
UDI-Device Identifier50382903664806
UDI-Public50382903664806
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number366480
Device Catalogue Number366480
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1